MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ CDC ANAEROBE 5% SHEEP BLOOD AGAR; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ CDC ANAEROBE 5% SHEEP BLOOD AGAR; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 221733
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that prior to use with bd bbl¿ cdc anaerobe 5% sheep blood agar the plates were discovered to be contaminated.The following information was provided by the initial reporter: it was reported that plate contamination occurred.Was media contamination noticed upon receiving or at a later time? later time.Upon receiving: who is the distributor and what temperature were the media shipped? cardinal; refrigerated.If at later time: what was the storage temperature of media? were sleeves sealed during storage? refrigerated and yes.Any recent temperature excursions? no.Was contamination noticed before or after inoculation? before.If after inoculation, were any patient results reported? no.Visual inspection: bacteria or fungi contamination ¿ colony color? white predominately, some green and peachy orange.Location of contamination ¿ surface or sub-surface? surface.Were the organism gram stained or identified? no.What is the time stamp on the plates? lot 1035483.0622/2021/05/17.Are the products available to return? if so, are the sleeves sealed? sleeves are not sealed at this time, available for return.
 
Event or Problem Description
It was reported that prior to use with bd bbl¿ cdc anaerobe 5% sheep blood agar the plates were discovered to be contaminated.The following information was provided by the initial reporter: it was reported that plate contamination occurred.Was media contamination noticed upon receiving or at a later time? later time upon receiving: who is the distributor and what temperature were the media shipped? cardinal refrigerated.If at later time: what was the storage temperature of media? were sleeves sealed during storage? refrigerated and yes.Any recent temperature excursions? no.Was contamination noticed before or after inoculation? before if after inoculation, were any patient results reported? no.Visual inspection.Bacteria or fungi contamination ¿ colony color? white predominately, some green and peachy orange.Location of contamination ¿ surface or sub-surface surface.Were the organism gram stained or identified? no.What is the time stamp on the plates?lot 1035483 0622/2021/05/17.Are the products available to return? if so, are the sleeves sealed? sleeves are not sealed at this time, available for return.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 5/10/2021.H.6.Investigation: during manufacturing of material 221733, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 1035483 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and no other complaints have been taken on batch 1035483.Retention samples from batch 1035483 were not available for inspection.One plate from batch 1035483 was returned as a loose plate in a ziplock bag shipped in a fedex overpak envelope (time stamp 0622).The returned plate had surface bacterial growth that was sent to the id lab.Pseudomonas fluorescens was identified in the return sample.No photos were received for investigation.This complaint has been confirmed.Based on the low defect rate for this batch, no actions are planned at this time.Bd will continue to trend complaints for contamination.H3 other text : see h.10.

Brand Name
BD BBL¿ CDC ANAEROBE 5% SHEEP BLOOD AGAR
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
brett wilko
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key11860007
Report Number1119779-2021-00877
Device Sequence Number17136837
Product Code JSG
UDI-Device Identifier10382902217333
UDI-Public10382902217333
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K803025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/17/2021
Device Model Number221733
Device Catalogue Number221733
Device Lot Number1035483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer11/02/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown